Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 296, NWS Hastings, NE

August 11, 2011Valley County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Aug 11, 2011, 11:59 PM CDT for Valley County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2011, 11:59 PM CDT (04:59 UTC)
Expired
Aug 12, 2011, 12:45 AM CDT
In force
46 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Valley County, NE

The radar

The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 12:18 AM CDTHAIL 0.757 Sw Ord, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 10:16 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2513 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
1.9
Supercell composite
19.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WUUS53 KGID 120459
SVRGID
NEC175-120545-
/O.NEW.KGID.SV.W.0296.110812T0459Z-110812T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1159 PM CDT THU AUG 11 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VALLEY COUNTY IN CENTRAL NEBRASKA...

* UNTIL 1245 AM CDT

* AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF ELYRIA...OR
  6 MILES WEST OF ORD...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ORD...ARCADIA AND NORTH LOUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4174 9876 4140 9875 4140 9920 4174 9921
TIME...MOT...LOC 0459Z 306DEG 24KT 4160 9903
WIND...HAIL 60MPH <.75IN

$$

FAY
4 follow-up statements
464 
WWUS53 KGID 120515
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1215 AM CDT FRI AUG 12 2011

NEC175-120545-
/O.CON.KGID.SV.W.0296.000000T0000Z-110812T0545Z/
VALLEY NE-
1215 AM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VALLEY COUNTY
UNTIL 1245 AM CDT...

AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR ORD...MOVING SOUTHEAST AT 30
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  NORTH LOUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4154 9920 4168 9910 4170 9876 4140 9875
      4140 9920
TIME...MOT...LOC 0515Z 306DEG 24KT 4154 9891
WIND...HAIL 60MPH 0.88IN

$$

FAY
284 
WWUS53 KGID 120524
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1224 AM CDT FRI AUG 12 2011

NEC175-120545-
/O.CON.KGID.SV.W.0296.000000T0000Z-110812T0545Z/
VALLEY NE-
1224 AM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VALLEY COUNTY
UNTIL 1245 AM CDT...

AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF ORD...MOVING
SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  NORTH LOUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4141 9916 4155 9917 4161 9904 4169 9899
      4170 9876 4140 9875
TIME...MOT...LOC 0524Z 301DEG 26KT 4153 9883
WIND...HAIL 60MPH 0.88IN

$$

FAY
432 
WWUS53 KGID 120534
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1234 AM CDT FRI AUG 12 2011

NEC175-120545-
/O.CON.KGID.SV.W.0296.000000T0000Z-110812T0545Z/
VALLEY NE-
1234 AM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VALLEY COUNTY UNTIL 1245 AM CDT...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTH OF ORD...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTH LOUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4150 9908 4159 9901 4163 9895 4165 9876
      4140 9875 4141 9916
TIME...MOT...LOC 0534Z 298DEG 23KT 4148 9894
WIND...HAIL 60MPH 1.00IN

$$

FAY
860 
WWUS53 KGID 120544
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1244 AM CDT FRI AUG 12 2011

NEC175-120554-
/O.EXP.KGID.SV.W.0296.000000T0000Z-110812T0545Z/
VALLEY NE-
1244 AM CDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VALLEY COUNTY WILL
EXPIRE AT 1245 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM CDT.

LAT...LON 4150 9908 4159 9901 4163 9895 4165 9876
      4140 9875 4141 9916
TIME...MOT...LOC 0544Z 298DEG 23KT 4145 9886

$$

FAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 6:29 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Aug 11, 6:29 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
629 PM CDT THU AUG 11 2011

.AVIATION...00Z TAF. FOCUS FOR THIS TAF PERIOD IS TIMING OF TSTM
ACTIVITY TONIGHT. CONVECTION HAS DEVELOPED IN SOUTHERN SOUTH
DAKOTA AS WELL AS WESTERN NEBRASKA. THE CONVECTION WILL WORK ITS
WAY TOWARD THE TERMINAL AFTER DARK WITH THE BETTER CHCS ARRIVING
LATE TONIGHT OR TOWARD FRIDAY MORNING. THE STORMS WILL BE CAPABLE
OF BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.
SOUTHEASTERLY WINDS AHEAD OF THE CONVECTION SHLD TRANSITION
EASTERLY PRIOR TO ONSET OF STORMS AND THEN SHIFT NORTHERLY AFTER.
HAVE CIGS AND VSBYS LOWERING TO MVFR CATEGORY DURING TIMES OF
STORMS. CLOUDS SHOULD SCATTER FRIDAY AFTN.

&&

.PREV DISCUSSION... /ISSUED 420 PM CDT THU AUG 11 2011/

SHORT TERM...TONIGHT THROUGH 12Z SATURDAY...A FAST MOVING UPPER
LEVEL DISTURBANCE ACROSS THE NORTHERN ROCKIES IS EXPECTED TO DROP
RAPIDLY SOUTHEASTWARD OVERNIGHT TONIGHT...INCREASING CHANCES FOR
SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA DURING THE LATE
EVENING AND OVERNIGHT HOURS. MODELS DEPICTING TWO DISTINCT CHANCES
FOR THUNDERSTORM DEVELOPMENT ACROSS THE LOCAL AREA...WITH THE
FIRST SHORTWAVE MOVING MAINLY ACROSS THE NORTHERN PORTIONS OF THE
FORECAST AREA LATE THIS EVENING...AND THE SECOND MORE POTENT UPPER
LEVEL DISTURBANCE...AND ASSOCIATED COLD FRONT...TRACKING ACROSS
SOUTH CENTRAL NEBRASKA AND NORTHERN KANSAS EARLY FRIDAY MORNING.

WITH AMPLE LOW LEVEL MOISTURE AND INSTABILITY IN PLACE...ALONG
WITH PLENTY OF ATMOSPHERIC SHEAR...EITHER OF THESE APPROACHING
SHORTWAVES WILL HAVE THE POTENTIAL TO INSTIGATE SOME STRONG TO
LOCALLY SEVERE THUNDERSTORMS ACROSS THE REGION LATE TONIGHT AND
EARLY FRIDAY MORNING. THE GOOD NEWS IS...THE ASSOCIATED COLD FRONT
IS EXPECTED TO TRACK RAPIDLY SOUTHWARD ACROSS THE FORECAST AREA
DURING THE FIRST HALF OF THE DAY FRIDAY...ALLOWING FOR CLEARING
SKIES AND DECREASING THUNDERSTORM CHANCES BY EARLY TOMORROW
AFTERNOON. WENT AHEAD AND SPED UP DRYING OF FORECAST ACROSS THE
REGION TOMORROW...AS WELL AS INCREASED CHANCES FOR PRECIPITATION
OVERNIGHT WITH APPROACHING UPPER LEVEL DISTURBANCES...IN LATEST
FORECAST UPDATE.

DRY WEATHER AND SLIGHTLY COOLER TEMPERATURES EXPECTED OVERNIGHT
FRIDAY INTO SATURDAY MORNING.

LONG TERM...12Z SATURDAY THROUGH THURSDAY. OVERALL LITTLE CHANGE
IN THINKING FROM YESTERDAY THROUGH THESE PERIODS...WITH PERIODIC
THUNDERSTORM CHANCES THE PRIMARY CONCERN. THAT BEING
SAID...SOME CHANGES TO PRECIPITATION TIMING WERE MADE. LIKE
YESTERDAY...WILL FIRST FOCUS ON POPS/PRECIPITATION CHANCES...THEN
WIND UP WITH TEMPS.

STARTING OFF WITH SAT-SUN...THE MODEL CONSENSUS OF THE 12Z ECMWF/GFS/NAM
ARE IN GOOD AGREEMENT ON A HIGHLY AMPLIFIED PATTERN TAKING SHAPE
ACROSS THE CONUS...AS THE WELL-DEFINED MID LEVEL SHORTWAVE
RESPONSIBLE FOR WEATHER IN THE SHORT TERM PERIODS DIVES SOUTHEAST
FROM IA/WI TOWARD THE OH VALLEY/NORTHEAST REGIONS. IN RESPONSE...THE
SUBTROPICAL RIDGE CENTERED OVER THE SOUTH CENTRAL/SOUTHWEST CONUS
WILL BULGE NORTHWARD INTO THE CENTRAL CONUS...AS THE NEXT
SHORTWAVE DIGS INTO THE PACIFIC NORTHWEST. FOR SAT...EXPECT PLENTY
OF SUNSHINE AS LARGE-SCALE SUBSIDENCE DOMINATED THE SYNOPTIC SCALE
IN THE WAKE OF THE DEPARTING WAVE...AND AS SURFACE HIGH PRESSURE
BUILDS DOWN FROM THE NORTHERN PLAINS. THAT BEING SAID...THE 12Z
NAM BOTH TODAY AND YESTERDAY BOTH HAVE BEEN HINTING THAT THE
DAYTIME HOURS ARE NOT NECESSARILY GUARANTEED DRY...THANKS TO A
NARROW RIBBON OF MID LEVEL MOISTURE EVIDENT AT H7...LOCATED IN THE
ENTRANCE REGION OF AN 80KT 300MB JET STREAK CENTERED ACROSS
EASTERN NEB. THE NAM GENERATES AT LEAST 1000 J/KG MUCAPE ACROSS
THE SOUTHWEST CWA...IN THE SAME AREA IT ALSO GENERATES ITS AREA OF
QPF. CONSIDERING THAT NO OTHER MODEL/GUIDANCE INCLUDING THE SREF
SUPPORTS A MEASURABLE CHANCE OF PRECIPITATION DURING THE
DAY...OPTED TO ONLY INSERT A SLIGHT CHANCE OF SPRINKLE WORDING FOR
NOW ACROSS ROUGHLY THE SOUTHWEST 1/2 OF THE CWA. ALTHOUGH THIS IS
NOT NECESSARILY A TRADITIONAL APPROACH TO SOMETHING STILL 2 DAYS
AWAY...WANTED TO AT LEAST GET A HINT OF LIGHT PRECIP IN THE
FORECAST JUST IN CASE THE NAM IS ONTO SOMETHING...TO PREVENT THE
IMPRESSION THAT IT IS A GUARANTEED DRY DAY. THE THING IS...IF THIS
NARROW...FRONTOGENETIC-LIKE PRECIP BAND DOES IN FACT DEVELOP...IT
COULD VERY WELL END UP BEING MORE THAN SPRINKLES...BUT WILL START
WITH THIS FOR NOW. EITHER WAY...SAT EVENING/NIGHT HAVE A HIGH
CONFIDENCE IN DRY CONDITIONS.

TURNING TO SUNDAY...KEPT THE DAYTIME HOURS DRY...BUT CONFIDENCE IS
A BIT SHAKIER THAN 24 HOURS AGO. ALTHOUGH NUMERICAL GUIDANCE IS
STILL HINTING THAT DRY IS LIKELY THE WAY TO GO...THE 12Z NAM
DEPICTS POSSIBLE LATE MORNING/EARLY AFTERNOON SHOWERS/WEAK STORMS
FROM A LOW AMPLITUDE DISTURBANCE OVER TOPPING THE UPPER RIDGE. IN
ADDITION...AS INSTABILITY RETURNS IN WEST TO EAST FASHION ACROSS
THE PLAINS IN THE WAKE OF THE DEPARTING SURFACE RIDGE AXIS...THE
LOW LEVEL INSTABILITY AXIS WITH MLCAPE INCREASING TO AT LEAST
1000-1500 J/KG WILL REACH CLOSE TO THE WESTERN FRINGES OF THE
CWA...AND LIKELY SPARK AT LEAST A FEW STORMS ACROSS PARTS OF
WESTERN KS AND NEB. AT LEAST FOR ONE MORE DAY...WILL HOLD OFF ON
INTRODUCING POPS...ALTHOUGH SOME SLIGHT CHANCES MAY EVENTUALLY
PROVE NECESSARY ESPECIALLY IN FAR SOUTHWEST KANSAS.

SUNDAY NIGHT INTO MONDAY MORNING IS THEN STILL SHAPING UP TO BE
THE BEST CHANCE IN THE MID-LONG RANGE FORECAST FOR A FAIRLY
WIDESPREAD ROUND OF STORMS AS A PRONOUNCED BELT OF
MOISTURE/THETA-E ADVECTION TAKES AIM ACROSS THE AREA ALONG THE
AXIS OF A RESPECTABLE 30-40 KNOT H85 LOW LEVEL JET PER THE 12Z
ECMWF. ALTHOUGH PRECIP CHANCES HAVE BEEN CAPPED AT 30 PERCENT FOR
NOW CONSIDERING THIS IS STILL 3+ DAYS AWAY...FUTURE INCREASES ARE
LIKELY IF TRENDS HOLD. WITH ELEVATED CAPE LIKELY HOLDING WELL
UNDER 1000 J/KG WITH THIS NIGHT CONVECTION...NOT LOOKING LIKE A
SIGNIFICANT SEVERE THREAT AT THIS TIME...BUT STRONG CONVECTION AND
LOCALLY HEAVY RAINFALL CERTAINLY NOT OUT OF THE QUESTION WITH
0-6KM DEEP LAYER SHEAR AROUND 40KT.

KEPT SLIGHT CHANCES FOR STORMS GOING MONDAY INTO MONDAY
NIGHT...ALTHOUGH MONDAY NIGHT IS QUESTIONABLE WITH THE BEST
FORCING FROM THE DEPARTING DISTURBANCE TARGETING AREAS FROM
EASTERN NEB INTO IOWA. AGAIN...DETAILS ON POSSIBLE STRONG/SEVERE
STORMS ARE MURKY AT THIS TIME FRAME.

ONE OF THE MOST NOTABLE CHANGES FROM YESTERDAY WAS TO PULL MENTION
OF THUNDERSTORMS FROM THE TUES-TUES NIGHT TIME FRAME...AS SUPPORT
FROM CONSENSUS OF MODELS/GUIDANCE HAS WANED. THAT BEING
SAID...WOULD NOT BE SHOCKED IF EVENTUALLY A SLIGHT CHANCE MAY NEED
ADDED BACK IN...THANKS TO THE CONTINUED PRESENCE OF SUBTLE
DISTURBANCES WORKING THEIR WAY AROUND THE NORTHERN PERIPHERY OF
THE SUBTROPICAL RIDGE...ALONG WITH A LOW LEVEL FRONTAL BOUNDARY
SINKING SOUTHWARD ACROSS THE REGION. FOR NOW THOUGH...RESPECTABLE
FORCING FOR WIDESPREAD PRECIP LOOKS TO STAY BOTH NORTH AND EAST OF
THE CENTRAL PLAINS...ALTHOUGH A LARGE DISCREPANCY IN TIMING OF
WAVES MOVING ALONG THE CANADA/U.S. BORDER EXISTS BETWEEN THE
ECMWF/GFS SOLUTIONS ALREADY BY TUES.

WAS TEMPTED TO LEAVE THE WED NIGHT/THURS PERIOD DRY AS WELL...BUT
OPTED TO THROW IN A TOKEN SLIGHT CHANCE POP CWA-WIDE FOR NOW AS
THE RIDGE FLATTENS A BIT AND THE UPPER FLOW BECOMES A BIT MORE
WEST-NORTHWESTERLY. PLENTY OF TIME TO FINE TUNE THESE TRENDS
HOWEVER FOR DAY 7.

WRAPPING UP WITH TEMPERATURES...OVERALL NO NOTABLE CHANGES MADE TO
FORECAST HIGHS AND LOWS...CERTAINLY ALL PERIODS WELL WITHIN 5
DEGREES OF PREVIOUS FORECAST. THIS SPELLS CONTINUED DAILY HIGHS
AVERAGING SOMEWHERE IN THE 80S ACROSS NEBRASKA ZONES...WITH THE
WARMEST DAYS IN THE MID-UPPER 80S TARGETING TUES-THURS. IN KANSAS
COUNTIES...MID-UPPER 80S WILL PREVAIL SAT-MON...WITH LOW 90S
BECOMING MORE LIKELY BY TUES-THURS. AS FOR LOW TEMPS...CLEARLY THE
COOLEST NIGHT IS SHAPING UP TO BE SAT NIGHT...AS LIGHT
WINDS...MOSTLY CLEAR SKIES...AND THE PRESENCE OF A SURFACE RIDGE
AXIS CENTERED FROM EASTERN SD INTO EASTERN NEB SHOULD HELP
READINGS DROP WELL DOWN INTO THE MID-UPPER 50S ACROSS ROUGHLY THE
NORTHEAST 2/3 OF THE CWA. THE REMAINDER OF THE PERIOD WILL SEE
LOWS AVERAGE SOMEWHERE IN THE 60S.

RECAPPING...THE BEST RAIN/THUNDERSTORM CHANCES IN THE EXTENDED
PERIOD FOCUS FROM SUNDAY NIGHT INTO MONDAY...AND EVEN THEN CAN
ONLY JUSTIFY 30 PERCENT CHANCES FOR NOW AT THIS TIME RANGE.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 11, 9:28 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT THU AUG 11 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
121200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
928 PM CDT THU AUG 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA OVERNIGHT.
HAIL TO THE SIZE OF QUARTERS... DAMAGING WIND GUSTS NEAR 60
MPH...AND LOCALLY HEAVY RAINFALL... WILL ALL BE POSSIBLE WITH ANY
STRONG TO SEVERE STORMS THAT DO DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE
FORECAST AREA FRIDAY MORNING THROUGH EARLY FRIDAY AFTERNOON. HAIL
TO THE SIZE OF QUARTERS...DAMAGING WIND GUSTS NEAR 60 MPH...AND
LOCALLY HEAVY RAINFALL...WILL BE POSSIBLE WITH THESE STORMS.

THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA SUNDAY NIGHT THROUGH
MONDAY NIGHT. IT IS TOO EARLY TO DETERMINE WHETHER THESE
THUNDERSTORMS WILL POSE A RISK FOR SEVERE WEATHER OR LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Aug 11, 10:42 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1042 PM CDT THU AUG 11 2011

NEZ041-048-120415-
MERRICK NE-NANCE NE-
1042 PM CDT THU AUG 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NANCE AND NORTHEASTERN
MERRICK COUNTIES UNTIL 1115 PM CDT...

AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ST. EDWARD...OR 28 MILES NORTHWEST OF
COLUMBUS...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GENOA...
  SILVER CREEK...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4123 9781 4149 9805 4151 9805 4151 9804
      4152 9790 4153 9788 4153 9772 4152 9771
      4140 9770 4140 9761 4137 9759 4133 9759
TIME...MOT...LOC 0342Z 313DEG 29KT 4158 9783

FAY
Special weather statement, Aug 11, 10:49 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1049 PM CDT THU AUG 11 2011

NEZ039-040-120415-
GREELEY NE-VALLEY NE-
1049 PM CDT THU AUG 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VALLEY AND NORTHERN
GREELEY COUNTIES UNTIL 1115 PM CDT...

AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
TAYLOR TO BURWELL TO 9 MILES NORTHEAST OF FORT HARTSUFF STATE PARK TO
7 MILES NORTHEAST OF ERICSON...AND MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ORD...
  FORT HARTSUFF STATE PARK...
  ELYRIA...
  SPALDING...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4174 9829 4158 9831 4157 9921 4174 9922
      4175 9830
TIME...MOT...LOC 0349Z 294DEG 34KT 4176 9925 4182 9908
          4179 9885 4185 9858

FAY
Local storm report, Aug 11, 11:14 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1114 PM CDT THU AUG 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     TSTM WND GST     ORD                     41.60N 98.93W
08/11/2011  E50 MPH          VALLEY             NE   TRAINED SPOTTER

&&

JCB
Special weather statement, Aug 11, 11:26 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1126 PM CDT THU AUG 11 2011

NEZ041-120500-
NANCE NE-
1126 PM CDT THU AUG 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NANCE COUNTY UNTIL MIDNIGHT
CDT...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF WOLBACH...OR 30 MILES EAST OF
ORD...MOVING SOUTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BELGRADE...
  FULLERTON...
  GENOA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4152 9773 4132 9771 4129 9801 4129 9805
      4126 9825 4131 9828 4139 9827 4140 9829
      4148 9829 4149 9811 4153 9773
TIME...MOT...LOC 0426Z 304DEG 46KT 4149 9834

FAY
Special weather statement, Aug 11, 11:43 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1143 PM CDT THU AUG 11 2011

NEZ049-120515-
POLK NE-
1143 PM CDT THU AUG 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 1215 AM CDT...

AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARKS TO GRESHAM...
AND MOVING SOUTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  POLK...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4104 9738 4105 9783 4117 9783 4131 9762
      4131 9760 4134 9759 4137 9751 4137 9739
TIME...MOT...LOC 0443Z 330DEG 39KT 4117 9778 4105 9735

FAY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 10:42 PM CDTSpecial Weather StatementGIDNance33 min
Aug 11, 10:49 PM CDTSpecial Weather StatementGIDGreeley26 min
Aug 11, 11:08 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley52 min
Aug 11, 11:26 PM CDTSpecial Weather StatementGIDNance34 min
Aug 11, 11:37 PM CDTSevere Thunderstorm WarningGIDHoward, Merrick, Nance38 min
Aug 11, 11:43 PM CDTSpecial Weather StatementGIDPolk32 min
Aug 12, 12:12 AM CDTSpecial Weather StatementGIDMerrick, Polk33 min
Aug 12, 12:27 AM CDTSpecial Weather StatementGIDHamilton, York33 min
Aug 12, 12:54 AM CDTSpecial Weather StatementGIDClay, Fillmore, Hamilton, York36 min
Aug 12, 4:12 AM CDTSpecial Weather StatementGIDGreeley33 min
Aug 12, 4:21 AM CDTSevere Thunderstorm WarningGIDGreeley39 min
Aug 12, 5:51 AM CDTSpecial Weather StatementGIDNance39 min
Aug 12, 6:03 AM CDTSpecial Weather StatementGIDPolk42 min
Aug 12, 6:37 AM CDTSpecial Weather StatementGIDFillmore, York38 min
Aug 12, 6:50 AM CDTSpecial Weather StatementGIDClay, Fillmore, Hamilton40 min
Aug 12, 7:13 AM CDTSpecial Weather StatementGIDFillmore, Thayer47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.